MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLOSED SYSTEM URINARY DRAINAGE BAG; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLOSED SYSTEM URINARY DRAINAGE BAG; DRAIN BAG
Model Number N153509
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the drain bag had extreme kinking in the tubing making it unusable.
 
Additional Manufacturer Narrative
The reported event was confirmed.The device did not meet specifications.The product was intended to be used for treatment purposes.The product was influenced by the reported failure.Visual evaluation of the returned sample noted 3 opened (without original packaging), center entry drain bags with connected inlet tubing and sample port connectors.Visual inspection of the sample noted that all 3 inlet tubes were kinked (75% occlusion) directly above the drip chamber.This is out of specification per inspection procedure which states, "any kinks in drainage tube which reduce the i.D.More than 25% are not permitted." although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be, ¿incorrect assembly operation / components placement / accessories.(incorrect assembly).¿ the device history record was reviewed and found nothing that could have caused or contributed to the reported event.This product is a bard center entry closed system urinary drainage bag and is sold as single use, non-sterile bulk pack (n=40) with appropriate labeling identification and revision data as well as manufacturer contact information.The case box also identifies the product as not containing latex.The product is designated as prescription only (rx only).Thus, in determining requirements for adequate instructions for use, prescription devices was consulted as appropriate reference.As determined by this assessment, this device may be exempted from instructions for use per the assessment.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® CLOSED SYSTEM URINARY DRAINAGE BAG
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9966917
Report Number1018233-2020-02634
Device Sequence Number17253918
Product Code KNX
UDI-Device Identifier10801741046770
UDI-Public(01)10801741046770
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2025
Device Model NumberN153509
Device Catalogue NumberN153509
Device Lot NumberNGEN1833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date06/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1